It can be dangerous when people with diabetes take insulin but cannot spot the early symptoms of hypoglycemia.
Failure to spot these symptoms can lead to severe hypoglycemia – which occurs when blood glucose levels fall very low – and require help from others to restore levels back to normal.
The Hypo Awareness Program is an education course, the first of its kind, which aims to improve your knowledge of these hypo symptoms and the number of reasons that hypos can develop.
Who is the Hypo Awareness Program for?
Hypo awareness training is beneficial for anyone with diabetes taking insuli, sulphonylureas or glinides, and therefore susceptible to hypos.
If you have good hypo awareness, the program can help you acknowledge hypos at an earlier stage and prevent hypo unawareness from developing in the future.
Additionally, the Hypo Awareness Program is useful for family members and friends of someone who has hypos to recognise their symptoms, especially if the person with diabetes cannot do so.
How can I take the Hypo Awareness Program?
It is free to sign up to the Hypo Awareness Program, and it takes just 30 seconds to do. The modules of the course can then be completed at your own pace.
You can also download the Hypo Awareness Program as a free app for:
What will I learn from the Hypo Awareness Program?
By understanding how hypo awareness can benefit your day-to-day life, you can focus on your normal activities and spend less time worrying about your diabetes.
Does the Hypo Awareness Program work?
Many graduates of the Hypo Awareness Program have reported genuine, marked improvement in their hypo awareness. From the feedback provided by users:
- 75% report their understanding of hypo awareness has improved
- 74% know to avoid hypos and how to treat a hypo
- 75% understand the hypo symptoms linked to driving and how to prevent lows when driving
As well as leading to fewer cases of severe hypoglycemia among patients with diabetes, education resources such as the Hypo Awareness Program will result in better health and fewer hospitalisations.